MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC SURETOME SW SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC SURETOME SW SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G61350
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open box and an open pouch from the lot number provided in the report.The labels match the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The distal end of the catheter has split at the wire guide lumen and peeled open.No portion of the catheter material appears to be missing.The device responds to handle manipulation, confirming the cutting wire is intact.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report of damage to the device tip.However, upon inspection of the tip, it was found that the catheter has split along the wire lumen and partially folded over, but no portion was found to be missing from the device's catheter.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The distal tip of the catheter is able to be split during from the endoscope with the ifu stating "to complete removal from the endoscope do one of the following: completely separate the wire guide through the tip, or unlock the wire guide from the wire guide locking device, completely remove the sphincterotome from the wire guide, and re-lock the wire guide." however, it was not indicated if this process was performed by the user.Prior to distribution, all suretome sw sphincterotomes preloaded with awg2 are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.This product line is newly introduced and is currently undergoing a limited launch evaluation where feedback is being collected from users.The nature of the data collection and limited use is contributing to an increased rate of occurrence; therefore, no corrective action is warranted at this time.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook suretome sw sphincterotome.It was reported that the tip of the tome broke and detached.Upon investigation of the returned complaint device, it was found that it was the tip of the catheter that has been damaged while the cutting wire remains intact.It does not appear that any portion of the catheter material has detached, but that the peeled back portion/gap at the distal tip led to an appearance of a segment missing at first glance.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SURETOME SW SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24621762
Report Number1037905-2026-00131
Device Sequence Number21416024
Product Code KNS
UDI-Device Identifier00827002613515
UDI-Public(01)00827002613515(17)261029(10)W4982443
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K251104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG61350
Device Catalogue NumberSUR-SW-AWG2-35-260
Device Lot NumberW4982443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL
Patient SexUnknown